Alert archive / Montana / Flash Flood Warnings in 2011

Flash Flood Warning 19, NWS Billings, MT

July 7, 2011Wheatland County, Montana

NWS Billings, MT issued this flash flood warning at Jul 7, 2011, 3:08 PM MDT for Wheatland County, Montana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2011, 3:08 PM MDT (21:08 UTC)
Expired
Jul 7, 2011, 6:00 PM MDT
In force
3 hr
Issued by
NWS Billings, MT
Area
Storm-based polygon
Flood severity
None

County Wheatland County, MT

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Great_falls, MT (KTFX), launched 12:00Z, 9.1 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 12:00Z on 2011-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 874 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 12:00Z on 2011-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
874 J/kg
Mixed-layer CIN
-164 J/kg
Mixed-layer LCL
1766 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

525 
WGUS55 KBYZ 072108
FFWBYZ
MTC107-080000-
/O.NEW.KBYZ.FF.W.0019.110707T2108Z-110708T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BILLINGS MT
308 PM MDT THU JUL 7 2011

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTH CENTRAL WHEATLAND COUNTY IN CENTRAL MONTANA...

* UNTIL 600 PM MDT

* AT 300 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  THE POTENTIAL FOR FLASH FLOODING FROM A THUNDERSTORM OVER THE 
  LITTLE BELT MOUNTAINS. THE RAIN OVER THE LITTLE BELT MOUNTAINS 
  WILL DRAIN OFF INTO NORTH CENTRAL WHEATLAND COUNTY TOWARD JUDITH 
  GAP. RADAR ESTIMATES UPWARDS OF 2 INCHES HAVE ALREADY FALLEN OVER 
  THE WARNED AREA.

* SOME OF THE CREEKS IMPACTED BY THIS WARNING ARE...
    ROBERTS CREEK...
    EAST FORK OF ROBERTS CREEK...
    MEAD CREEK...
    ANTELOPE CREEK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 4672 10987 4672 10984 4670 10982 4671 10967
      4662 10961 4664 10996 4675 11000 4676 10996

$$
3 follow-up statements
958 
WGUS75 KBYZ 072254
FFSBYZ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
454 PM MDT THU JUL 7 2011

MTC107-080000-
/O.CON.KBYZ.FF.W.0019.000000T0000Z-110708T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WHEATLAND MT-
454 PM MDT THU JUL 7 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM MDT FOR NORTH
CENTRAL WHEATLAND COUNTY...

AT 448 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
THE POTENTIAL FOR FLASH FLOODING FROM THUNDERSTORMS OVER THE LITTLE 
BELT MOUNTAINS. THE RAIN OVER THE LITTLE BELT MOUNTAINS WILL DRAIN 
OFF INTO NORTH CENTRAL WHEATLAND COUNTY TOWARD JUDITH GAP. RADAR 
ESTIMATES 1 TO 2 INCHES OF RAIN HAS ALREADY FALLEN OVER THE WARNED 
AREA. ADDITIONAL THUNDERSTORMS WERE DEVELOPING OVER THE LITTLE BELT 
MOUNTAINS WHICH WILL ADD TO FLASH FLOOD POTENTIAL.

* SOME OF THE CREEKS IMPACTED BY THIS WARNING ARE...
    ROBERTS CREEK...
    EAST FORK OF ROBERTS CREEK...
    MEAD CREEK...
    ANTELOPE CREEK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 4672 10987 4672 10984 4670 10982 4671 10967
      4662 10961 4664 10996 4675 11000 4676 10996

$$
621 
WGUS75 KBYZ 080007
FFSBYZ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
607 PM MDT THU JUL 7 2011

MTC107-080032-
/O.EXP.KBYZ.FF.W.0019.000000T0000Z-110708T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WHEATLAND MT-
607 PM MDT THU JUL 7 2011

...THE FLASH FLOOD WARNING HAS EXPIRED FOR NORTH CENTRAL WHEATLAND
COUNTY...

HEAVY RAIN PRODUCING THUNDERSTORMS HAVE MOVED OFF TO THE EAST AND 
THE THREAT FOR FLASH FLOODING HAS DIMINISHED. NATIONAL WEATHER 
SERVICE DOPPLER RADAR INDICATED THAT 1 TO 2 OF RAIN FELL OVER THE 
EASTERN END OF THE LITTLE BELT MOUNTAINS. STREAMS AND CREEKS IN 
NORTH CENTRAL WHEATLAND COUNTY WILL LIKELY REMAIN 
HIGH...SPECIFICALLY...ROBERTS CREEK...EAST FORK OF ROBERTS 
CREEK...MEAD CREEK AND ANTELOPE CREEK. FLASH FLOODING IS NO LONGER 
EXPECTED...THEREFORE THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO 
EXPIRE.


LAT...LON 4672 10987 4672 10984 4670 10982 4671 10967
      4662 10961 4664 10996 4675 11000 4676 10996

$$
511 
WGUS75 KBYZ 080032 CCA
FFSBYZ

FLASH FLOOD STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE BILLINGS MT
632 PM MDT THU JUL 7 2011

MTC107-080052-
/O.EXP.KBYZ.FF.W.0019.000000T0000Z-110708T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WHEATLAND MT-
632 PM MDT THU JUL 7 2011

...THE FLASH FLOOD WARNING HAS EXPIRED FOR NORTH CENTRAL WHEATLAND
COUNTY...

HEAVY RAIN PRODUCING THUNDERSTORMS HAVE MOVED OFF TO THE EAST AND 
THE THREAT FOR FLASH FLOODING HAS DIMINISHED. NATIONAL WEATHER 
SERVICE DOPPLER RADAR INDICATED THAT 1 TO 2 INCHES OF RAIN FELL OVER 
THE EASTERN END OF THE LITTLE BELT MOUNTAINS. STREAMS AND CREEKS IN 
NORTH CENTRAL WHEATLAND COUNTY WILL LIKELY REMAIN 
HIGH...SPECIFICALLY...ROBERTS CREEK...EAST FORK OF ROBERTS 
CREEK...MEAD CREEK AND ANTELOPE CREEK. FLASH FLOODING IS NO LONGER 
EXPECTED...THEREFORE THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO 
EXPIRE.


LAT...LON 4672 10987 4672 10984 4670 10982 4671 10967
      4662 10961 4664 10996 4675 11000 4676 10996

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Billings, MT wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 9:03 AM MDT, 6 hours 5 minutes earlier.

Area forecast discussion, Jul 7, 9:03 AM MDT, 6 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
903 AM MDT THU JUL 7 2011

.SHORT TERM...VALID FOR TDY AND FRI...

MADE A QUICK UPDATE FOR CONVECTION IN NORTHERN MUSSELSHELL COUNTY.
WEAK SHORTWAVE/AREA OF UPPER LEVEL DIVERGENCE MOVING THROUGH THAT
REGION IS INTERACTING WITH HIGHER TERRAIN TO SPARK SHOWER AND
THUNDERSTORM ACTIVITY. CLOUD TOPS HAD COOLED TO THE -40C TO -42C
RANGE BUT ARE NOW BEGINNING TO WARM. THIS CONVECTION SHOULD
DISSIPATE OVER THE NEXT FEW HOURS...BUT MORE CONVECTION WILL FIRE
LATER THIS AFTERNOON PER THE PREVIOUS DISCUSSION. REST OF THE
FORECAST IS ON TRACK. STC/JKL

PREVIOUS DISCUSSION...

UPPER LEVEL RIDGE WILL BUILD FURTHER INTO THE
AREA TODAY HELPING TO BOOST TEMPERATURES BY SEVERAL DEGREES OVER
WEDNESDAYS HIGHS. AT THE SAME TIME A COUPLE OF SHORTWAVES WILL
CROSS THE AREA...ONE MID AFTERNOON AND ANOTHER DURING THE EVENING
HELPING TO TRIGGER SCATTERED THUNDERSTORMS. MID LEVEL CAPE
PROFILES ARE SIMILAR TO WEDNESDAYS THAT SUPPORTED ISOLATED SEVERE
CONVECTION...SO WENT WITH MENTION OF SEVERE ACROSS THE FORECAST
AREA. STEERING FLOW FOR STORMS IS GOING TO BE WEAK TODAY IN AN
AIRMASS WITH OVER AN INCH OF PRECIPITABLE WATER...THUS ANY STORMS
THAT DO FORM WILL HAVE THE POTENTIAL TO PRODUCE VERY HEAVY
RAINFALL OVER A SMALL AREA. THIS MAY LEAD TO FLASH FLOOD CONCERNS
AND MENTIONED HEAVY RAINFALL IN THE ZONES AS WELL. THE EVENING
SHORTWAVE MAY NOT CLEAR THE FORECAST AREA UNTIL SUNRISE ON FRIDAY
SO BUMPED UP OVERNIGHT AND EARLY MORNING POPS IN THE EAST.

UPPER TROF BUILDS INTO WESTERN PORTIONS OF THE STATE FRIDAY FOR
COOLER AND UNSETTLED WEATHER INTO AREAS AROUND LIVINGSTON. FURTHER
EAST ANOTHER HOT DAY IS IN STORE WITH HIGHS NEAR OR ABOVE 90
DEGREES. WILL SEE ANOTHER ROUND OF STRONG TO POSSIBLY SEVERE
STORMS FOR CENTRAL AND EASTERN ZONES WITH THIS ROUND OF STORMS.
SHEAR PROFILES LOOK BETTER FOR DAMAGING WINDS ON FRIDAY AND HEAVY
RAIN THREAT IS DIMINISHED OVER ALL BUT FAR EASTERN ZONES DUE TO A
FASTER STORM MOTION.

NO CHANGES TO GOING HYDROLOGIC PRODUCTS THIS MORNING. A LOOK AT
RIVER GAGES SHOW THAT DRAINAGES OF THE BEARTOOTH MOUNTAINS ARE
SEEING A FAIRLY STEADY DIURNAL TREND OVER THE PAST FEW DAY WHICH
MEANS RIVERS WILL CONTINUE NEAR CURRENT LEVELS FOR AT LEAST
ANOTHER COUPLE OF DAYS. GAGES ALONG DRAINAGES OF THE BIG HORN
MOUNTAINS CONTINUE TO SHOW A DOWNWARD DIURNAL TREND THAT IS
LEADING TO DOWNWARD TRENDS ALONG THE TONGUE AND POWDER RIVERS
DOWNSTREAM. CHAMBERS

.LONG TERM...VALID FOR SAT...SUN...MON...TUE...WED...

EXTENDED MODELS CONTINUE TO BE IN FAIRLY GOOD AGREEMENT THROUGH
THE EXTENDED PERIOD. MADE SOME MINOR ADJUSTMENTS TO THE CURRENT
FORECAST BUT OVERALL MADE LITTLE CHANGES. A STRONG DISTURBANCE
MOVES ACROSS SOUTHERN CANADA FRIDAY INTO SATURDAY AND THIS WILL
RESULT IN A FAST ZONAL FLOW TO BE OVER THE FORECAST AREA SATURDAY
INTO SUNDAY. FAST WESTERLY FLOW WILL ALLOW FOR MORE OF A
DOWNSLOPE PATTERN ON SATURDAY SO HAVE REDUCED POPS JUST A BIT FOR
MOST AREAS ACROSS THE PLAINS BUT KEPT CHANCE OF POPS SUNDAY
ESPECIALLY ACROSS THE SOUTHWEST AS ANOTHER DISTURBANCE APPROACHES
THE MOUNTAINS. BY MONDAY AND CONTINUING INTO THE MIDDLE OF NEXT
WEEK...AN UPPER LOW AND TROUGH WILL BE SITUATED OVER THE PACIFIC
NORTHWEST PROVIDING OUR AREA WITH A SOUTHWEST FLOW ALOFT.
NUMEROUS PIECES OF ENERGY WILL EJECT OUT OF THE LOW AND MOVE
WITHIN THE SOUTHWEST FLOW BRINGING THE CHANCES FOR THUNDERSTORMS
EACH DAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS.
TEMPERATURES WILL BE ABOVE NORMAL THROUGHOUT THE ENTIRE EXTENDED
PERIOD. HOOLEY

&&

.AVIATION...

MOSTLY CLEAR SKIES THIS MORNING WILL GIVE WAY TO PARTLY CLOUDY
SKIES DURING THE AFTERNOON. ANOTHER ROUND OF SCATTERED
THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE INTO THIS
EVENING. ANY THUNDERSTORM WILL BE SLOW MOVING WITH THE
POSSIBILITY OF HEAVY RAIN AND HAIL. VFR CONDITIONS WILL PREVAIL
THROUGHOUT THE DAY. HOWEVER...EXPECT MVFR TO IFR CONDITIONS IN
AND NEAR ANY THUNDERSTORM ACTIVITY. HOOLEY

&&

.PRELIMINARY POINT TEMP/POPS...

    TDY FRI     SAT     SUN     MON     TUE     WED
-------------------------------------------------------
BIL 090 062/089 057/088 057/084 059/089 062/092 062/090
    2/T 43/T    42/T    22/T    22/T    22/T    23/T
LVM 085 052/084 046/083 047/082 048/087 051/088 050/088
    3/T 53/T    22/T    22/T    23/T    32/T    23/T
HDN 093 060/090 057/087 055/087 056/089 060/091 059/091
    2/T 33/T    42/T    22/T    22/T    32/T    23/T
MLS 090 064/090 058/085 056/085 059/088 063/091 062/090
    2/T 43/T    42/T    22/T    23/T    32/T    23/T
4BQ 088 063/090 060/085 056/086 059/088 062/089 061/090
    2/T 43/T    42/T    22/T    23/T    32/T    23/T
BHK 089 061/089 059/083 055/082 056/084 060/085 059/086
    2/T 34/T    42/T    22/T    23/T    32/T    23/T
SHR 087 059/087 057/086 053/084 056/087 057/090 056/088
    2/T 43/T    43/T    22/T    23/T    32/T    23/T

&&

.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...NONE.
WY...NONE.

&&

WEATHER.GOV/BILLINGS
Hazardous weather outlook, Jul 7, 2:55 AM MDT, 12 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BILLINGS MT
255 AM MDT THU JUL 7 2011

MTZ028>042-056>058-063>068-WYZ098-099-080900-
SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER-
FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER-
SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK-
NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS-
NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY-
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS-
CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS-
255 AM MDT THU JUL 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH
CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
THROUGH LATE TONIGHT. SOME OF THESE STORMS WILL BE CAPABLE OF
PRODUCING LARGE HAIL. IN ADDITION THESE STORMS ARE NOT EXPECTED TO
MOVE VERY FAST RESULTING IN THE POTENTIAL FOR LOCALLY HEAVY
RAINFALL.

RIVERS AND AREA STREAMS WILL REMAIN AROUND OR ABOVE FLOOD STAGE.
STREAM FLOWS WILL BE STRONGER THAN NORMAL. PAY CLOSE ATTENTION TO
RIVER LEVELS IF YOU ARE ON OR NEAR THE WATER.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ANOTHER CHANCE OF THUNDERSTORMS WILL OCCUR FRIDAY AND FRIDAY NIGHT
AS A COLD FRONT MOVES THROUGH THE AREA. THERE IS THE POTENTIAL FOR
A FEW SEVERE STORMS WITH LARGE HAIL AND LOCALLY HEAVY RAINFALL
ALONG AND EAST OF A ROUNDUP TO BILLINGS TO SHERIDAN LINE.

FLOODING AND HIGH WATER DUE TO SNOW MELT WILL CONTINUE AS THE
WEATHER REMAINS WARM. TAKE STEPS TO PROTECT PROPERTY AND
LIVESTOCK IF LOCATED NEAR LOCAL WATERWAYS OR IN AREAS PRONE TO
FLOODING FROM SNOW MELT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jul 7, 2:26 PM MDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
226 PM MDT THU JUL 7 2011

MTZ063-072130-
JUDITH GAP MT-
226 PM MDT THU JUL 7 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WHEATLAND COUNTY
UNTIL 330 PM MDT...

AT 224 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 19 MILES NORTH OF HARLOWTON...JUST EAST OF
JUDITH GAP. THE STORM WAS MOVING EAST AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.

THIS STORM WILL BE NEAR...
JUDITH GAP AROUND 240 PM MDT.

LAT...LON 4672 10939 4654 10940 4653 10947 4664 10997
      4674 10995 4670 10982 4670 10941 4675 10937
TIME...MOT...LOC 2024Z 279DEG 11KT 4671 10985
Special weather statement, Jul 7, 2:29 PM MDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
229 PM MDT THU JUL 7 2011

MTZ034-040-041-064>068-072130-
ABSAROKA/BEARTOOTH MOUNTAINS MT-BEARTOOTH FOOTHILLS MT-CRAZY
MOUNTAINS MT-LIVINGSTON AREA MT-NORTHERN PARK MT-NORTHERN STILLWATER
MT-NORTHERN SWEET GRASS MT-PARADISE VALLEY MT-
229 PM MDT THU JUL 7 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PARK...CENTRAL STILLWATER
AND SWEET GRASS COUNTIES UNTIL 330 PM MDT...

AT 210 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF STRONG THUNDERSTORMS EXTENDING EXTENDING FROM 11 MILES
SOUTHWEST OF LIVINGSTON...TO BIG TIMBER...MOVING NORTHEAST AT 20 MPH.

HEAVY RAIN IS EXPECTED WITH THIS STORM...ALONG WITH HAIL UP TO
ONE-HALF INCH IN DIAMETER...AND FREQUENT DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...BIG TIMBER...COLUMBUS...
ABSAROKEE...SPRINGDALE...MC LEOD...LIMESTONE...NYE...GREYCLIFF...
SOURDOUGH AND REED POINT.

THIS INCLUDES INTERSTATE 90 BETWEEN MILE MARKERS 322 AND 411.

THIS INCLUDES MONTANA STATE HIGHWAY 78 BETWEEN MILE MARKERS 31 AND
47.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4536 11102 4536 11093 4552 11094 4554 11086
      4560 11085 4561 11081 4568 11081 4586 11058
      4609 10981 4612 10961 4605 10959 4604 10943
      4555 10917 4512 11105
TIME...MOT...LOC 2026Z 243DEG 33KT 4559 11050
Special weather statement, Jul 7, 2:33 PM MDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
233 PM MDT THU JUL 7 2011

WYZ098-099-072130-
NORTHEAST BIG HORN MOUNTAINS WY-SHERIDAN FOOTHILLS WY-
233 PM MDT THU JUL 7 2011

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SHERIDAN COUNTY UNTIL 330
PM MDT...

AT 224 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES SOUTH OF DAYTON...OR 14 MILES WEST OF
SHERIDAN...MOVING SOUTHEAST AT 20 MPH. ANOTHER STRONG STORM WAS 15
MILES NORTHWEST OF SHERIDAN AND WAS ALSO MOVING SOUTHEAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND HEAVY RAIN IS EXPECTED WITH
THESE STORMS. THE HEAVY RAIN WILL CAUSE A REDUCTION OF VISIBILITY
AND QUICK PONDING OF WATER ON ROADS MAKING TRAVEL DIFFICULT. QUICK
RISES ON SMALL STREAMS AND CREEKS ARE ALSO EXPECTED.

THIS STORM WILL BE NEAR...
BIG HORN AROUND 250 PM MDT.
SHERIDAN AND STORY AROUND 310 PM MDT.

LAT...LON 4499 10782 4499 10701 4456 10658 4455 10731
TIME...MOT...LOC 2028Z 312DEG 18KT 4471 10720

The office that day

Everything else NWS Billings, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 6:04 PM MDTSpecial Weather StatementBYZSweet Grass56 min
Jul 6, 6:08 PM MDTSevere Thunderstorm WarningBYZPark57 min
Jul 6, 6:29 PM MDTSevere Thunderstorm WarningBYZSweet Grass26 min
Jul 6, 6:33 PM MDTSevere Thunderstorm WarningBYZBig Horn, Carbon57 min
Jul 6, 6:46 PM MDTSevere Thunderstorm WarningBYZStillwater, Yellowstone59 min
Jul 6, 6:52 PM MDTFlash Flood WarningBYZBig Horn, Carbon115 min
Jul 6, 7:15 PM MDTSevere Thunderstorm WarningBYZYellowstone60 min
Jul 6, 7:36 PM MDTSpecial Weather StatementBYZCarter54 min
Jul 6, 7:49 PM MDTSpecial Weather StatementBYZPowder River56 min
Jul 6, 8:03 PM MDTFlash Flood WarningBYZYellowstone98 min
Jul 7, 3:54 AM MDTSpecial Weather StatementBYZCarter66 min
Jul 7, 2:26 PM MDTSpecial Weather StatementBYZWheatland64 min
Jul 7, 2:29 PM MDTSpecial Weather StatementBYZPark, Stillwater, Sweet Grass61 min
Jul 7, 4:48 PM MDTSpecial Weather StatementBYZGolden Valley57 min
Jul 7, 5:13 PM MDTSpecial Weather StatementBYZStillwater62 min
Jul 7, 5:23 PM MDTSpecial Weather StatementBYZWheatland52 min
Jul 7, 5:47 PM MDTSevere Thunderstorm WarningBYZGolden Valley, Sweet Grass, Wheatland58 min

Nearby

Flash Flood Warnings in Montana, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.